Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 56, NWS Quad Cities, IA

May 28, 2011Henderson County, Warren County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 28, 2011, 2:25 PM CDT for Henderson County, Warren County, Illinois. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2011, 2:25 PM CDT (19:25 UTC)
Expired
May 28, 2011, 3:00 PM CDT
In force
35 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Henderson County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 96 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 2:39 PM CDTHAIL 15 Ssw Kirkwood, ILDIME TO NICKEL SIZE HAIL ALMOST COMPLETELY COVERING THE GROUND.
May 28, 2:42 PM CDTHAIL 0.884 Se Kirkwood, ILLASTED AROUND 5 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WUUS53 KDVN 281925
SVRDVN
ILC071-187-282030-
/O.NEW.KDVN.SV.W.0056.110528T1925Z-110528T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 PM CDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  WARREN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 330 PM CDT.

* AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR STRONGHURST...OR 9 MILES SOUTHEAST OF
  BURLINGTON...AND MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RARITAN...BIGGSVILLE...KIRKWOOD...ROSEVILLE AND MONMOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4080 9109 4105 9044 4073 9044 4063 9098
      4064 9103
TIME...MOT...LOC 1926Z 253DEG 42KT 4074 9093
WIND...HAIL 60MPH 1.00IN

$$

ERVIN
3 follow-up statements
200 
WWUS53 KDVN 281942
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
242 PM CDT SAT MAY 28 2011

ILC071-187-282030-
/O.CON.KDVN.SV.W.0056.000000T0000Z-110528T2030Z/
WARREN IL-HENDERSON IL-
242 PM CDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN HENDERSON AND WARREN COUNTIES...

AT 240 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
LOCATED APPROXIMATELY NEAR PONEMAH...OR 9 MILES SOUTHWEST OF 
MONMOUTH...MOVING EAST AT 50 MPH. AT 238 PM...SPOTTERS REPORTED 
QUARTER SIZE HAIL NEAR MEDIA...OR 5 MILES SOUTH OF KIRKWOOD ILLINOIS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LARCHLAND...ORMONDE...MONMOUTH MUNICIPAL AIRPORT...GREENBUSH...
BERWICK...CAMERON AND COLDBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4064 9103 4086 9075 4105 9044 4073 9044
      4063 9096
TIME...MOT...LOC 1942Z 252DEG 43KT 4080 9068
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
071 
WWUS53 KDVN 281956
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 PM CDT SAT MAY 28 2011

ILC071-282005-
/O.CAN.KDVN.SV.W.0056.000000T0000Z-110528T2030Z/
HENDERSON IL-
256 PM CDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENDERSON COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL HAS MOVED 
OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING 
HAS BEEN CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN.

LAT...LON 4075 9079 4086 9060 4096 9044 4074 9044
      4067 9079
TIME...MOT...LOC 1955Z 252DEG 43KT 4084 9048

$$

ILC187-282030-
/O.CON.KDVN.SV.W.0056.000000T0000Z-110528T2030Z/
WARREN IL-
256 PM CDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN WARREN COUNTY...

AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 
APPROXIMATELY NEAR 2 MILES SOUTH OF CAMERON...OR 9 MILES SOUTHEAST 
OF MONMOUTH...MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4075 9079 4086 9060 4096 9044 4074 9044
      4067 9079
TIME...MOT...LOC 1955Z 252DEG 43KT 4084 9048
WIND...HAIL 60MPH 1.00IN

$$

ERVIN
032 
WWUS53 KDVN 282000
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT SAT MAY 28 2011

ILC187-282010-
/O.CAN.KDVN.SV.W.0056.000000T0000Z-110528T2030Z/
WARREN IL-
300 PM CDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WARREN COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT LARGE HAIL HAS MOVED OUT OF THE WARNED 
AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING LARGE HAIL OVER 
KNOX COUNTY.

LAT...LON 4075 9079 4086 9060 4096 9044 4074 9044
      4067 9079
TIME...MOT...LOC 2000Z 252DEG 43KT 4085 9040

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:07 AM CDT, 10 hours 18 minutes earlier.

Area forecast discussion, May 28, 4:07 AM CDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
407 AM CDT SAT MAY 28 2011

.SYNOPSIS...
AREA RADARS SHOW WIDESPREAD...MOSTLY HIGH BASED VERY LIGHT RAIN
SHOWERS STREAMING EAST ACROSS CENTRAL AND SOUTHERN PORTIONS OF NEB
AND IA ALONG AND SOUTH OF A 100 PLUS KNOT WESTERLY 300 MB JET
ANALYZED AT 00Z STRETCHED FROM NRN CA INTO WESTERN IA. AT THE
SURFACE...MSAS INDICATED A WEAK PRESSURE GRADIENT OVER THE FORECAST
AREA...WITH LOW PRESSURE CENTERED OVER SW SASKATCHEWAN AND ANOTHER
OVER N CENTRAL TX. THIS SOUTHERN LOW HAD A WARM FRONT REACHING EAST
INTO THE TN VALLEY. A LONG AND VERY NARROW AXIS OF SHOWERS AND
THUNDERSTORMS HAD RAPIDLY DEVELOPED THE PAST HOUR NORTH OF THIS
BOUNDARY ACROSS SRN KS INTO SW MO ALONG THE NOSE OF A 40 TO 50 KT
JET AT 850 MB. FURTHER NORTH...A WEAK RIDGE OF HIGH PRESSURE REACHED
FROM KY W-NW ACROSS NORTHERN MO AND ALONG THE KS/NEB BORDER.

&&

CHANCES FOR RAIN AND THUNDERSTORMS...ALONG WITH IMPACTS ON
TEMPERATURES...ARE THE PRIMARY FOCUS. ALL INDICATIONS WOULD SUGGEST
THE LARGE AXIS OF HIGH BASED SHOWERS OR SPRINKLES ADVANCING INTO
WESTERN IA SOUTH OF THE JET AXIS WILL CONTINUE EASTWARD AND WILL
CARRY SLIGHT CHANCES FOR MEASURABLE RAIN THIS MORNING OVER
ESPECIALLY THE SOUTH.

ATTENTION THEN TURNS TO THE DEVELOPING CONVECTION IN THE PLAINS THAT
WILL LIKELY ADVANCE NORTH WITH THE NORTHWARD PUSH OF THE SURFACE
WARM FRONT TODAY. MOST FORECAST MODELS ANTICIPATED THIS
DEVELOPMENT...AND HAVE QPF DEPICTING THIS MCS SPREADING NORTH INTO
NORTHERN MO BY MIDDAY. THE NAM APPEARED TO BE CLOSEST ON TRACK FOR
THE 12Z POSITION AND IS FAVORED WITH IT MORE CONSERVATIVE FURTHER
SOUTH DEPICTION OF THE COMPLEX FALLING APART OVER NORTHERN AND
CENTRAL MO TOWARD 18Z. CONVECTION THEN REDEVELOPS OVER THE SOUTHERN
HALF OF THE FORECAST AREA DURING THE AFTERNOON AND EVENING IN AN
AREA OF WEAK MID LEVEL FORCING...UPPER JET SUPPORT AND DEVELOPING
LOW LEVEL JET AND STRONG MOISTURE ADVECTION AT 850 MB. WILL HAVE TO
WATCH FOR POSSIBLE LARGE HAIL IN THE SOUTH IF THE NORTHERN EDGE OF
HIGHER MUCAPES SHOWN BY THE 00Z MODELS REACHES INTO THE SOUTH AFTER
DARK.

WILL THUS CARRY HIGHEST...LIKELY POPS THIS AFTERNOON AND OVERNIGHT
ACROSS THE SOUTH...WHILE LOWER POPS...AND LOWER POTENTIAL FOR
THUNDERSTORM WORDING KEPT OVER THE NORTH. MODELS...ESPECIALLY THE
NAM MAY BE A BIT OPTIMISTIC WITH HIGH TEMPERATURES TODAY PUSHING
WELL INTO THE 70S GIVEN THE ALL THE CLOUD COVER AND POTENTIAL FOR
SPRINKLES OR SHOWERS TODAY AND HAVE TRENDED TOWARD THE COOLER
GFS/MAV. RISING DEWPOINTS OVERNIGHT SHOULD PROVIDE WARMER MINS AND
STAYED CLOSE TO GUIDANCE BLEND IN THE MID 50S NORTH TO MID 60S
SOUTH.    ..SHEETS..

.LONG TERM...SUNDAY THROUGH NEXT FRIDAY...
ELEVATED CONVECTION IS EXPECTED TO BE ONGOING SUN AM ON NOSE OF
60-65 KT LOW LEVEL JET AND STRONG WARM/MOIST ADVECTION NORTH
OF WARM FRONT DRAPED FROM CENTRAL KS TO CENTRAL IL. THERE WILL
BE ATTENDANT ISOLD LARGE HAIL THREAT IN THE AM GIVEN STRENGTH
OF JET AND ADVECTION AND ELEVATED INSTABILITY WITH MUCAPES IN
850-500 MB LAYER IN EXCESS OF 1000 J/KG. POPS MAY ACTUALLY NEED
TO BE LOWERED A TAD IN NORTH AND RAISED MORE CENTRAL/SOUTH... BUT
MODELS DIFFER ON PLACEMENT OF LOW LEVEL CONVERGENCE. ALSO HAVE
SOME SMALL CONCERNS THAT LOW LEVEL JET AND WARM/MOIST ADVECTION
COULD BE IMPEDED FURTHER NORTH ACROSS CWA SHOULD ELEVATED
CONVECTION GROW UPSCALE INTO MCS. ANY PCPN SUN AM TO WEAKEN WHILE
LIFTING NWD DURING DAY WITH JET DECREASING AND WITH WARM ELEVATED
MIXED LAYER (700 MB TEMPS OF 13-14C ) SURGING INTO REGION BY 00Z
MON. THIS CAP COUPLED WITH LACK OF FORCING ALOFT WITH HEIGHTS
BUILDING ALOFT LIKELY TO SQUELCH ANY REDEVELOPMENT OF CONVECTION
SUN AFTN ALONG WARM FRONT AND ANY RESIDUAL OUTFLOW BOUNDARIES.
HIGHS ON SUNDAY WILL BE VERY CHALLENGING TO SAY THE LEAST AND
DEPENDENT ON MOVEMENT OF WARM FRONT AND ANY LINGERING PCPN. WITH
BUILDING HEIGHTS ALOFT... NO REAL PUSH TO FRONT AND THUS LIKELY HAVE
TO WAIT UNTIL SUN NGT FOR BOUNDARY TO ADVANCE THROUGH... AS
ENERGY EJECTS FROM WESTERN TROUGH WITH ATTENDANT SFC CYCLONE LIFTING
NWD THROUGH THE PLAINS. HIGH TEMPS SUNDAY CENTRAL/NORTH ARE
AT OR JUST BELOW COOL SIDE OF GUIDANCE AND FEEL THIS WAY TO GO GIVEN
SLOW MOVEMENT OF FRONT AND RECENT TREND OF OVERSHOOTING HIGHS BY FEW
DEGS. EXPECT 15-20+ DEG THERMAL GRADIENT ACROSS THE FRONT... WITH THE
FAR SOUTH MOST LIKELY TO SEE PARTIAL SUNSHINE AND DEEPER MIXING TO
ALLOW FOR WIDESPREAD MID TO POSSIBLY UPPER 80S. PCPN CHCS LINGER IN
THE FAR NORTH SUN NGT WITHIN ZONE OF ISENTROPIC LIFT NORTH OF ADVANCING
WARM FRONT ON NOSE OF STRENGTHENING LOW LEVEL JET.

MONDAY /MEMORIAL DAY/... WILL BE VERY WARM/HOT WITH WARM FRONT WELL
NORTH AND STRONG CAPPING PREVENTING CONVECTION. NAM/GFS BUFR
SOUNDINGS SHOW MIXING TO NEAR 850 MB WHICH BROUGHT TO SFC YIELDS
WIDESPREAD U80S TO L90S ON HIGH TEMPS... WITH GUSTY S/SW WINDS 25 TO
35 MPH.

ON TUE... MID/UPPER LEVEL RIDGE FLATTENS WHILE SHIFTING EAST AS
OCCLUDING SYSTEM ADVANCES NWD THROUGH THE PLAINS. ATTENDANT FRONT IS
SHOWN TO MOVE THROUGH DURING DAY WITH SOME PCPN CHCS ALONG IT BUT
WITH MAIN FORCING PULLING AWAY FROM REGION PCPN SHOULD BE LIMITED TO
ISOLD TO SCT COVERAGE AT BEST. THE COLD FRONT WILL BE SOUTH OF THE
AREA TUE NGT THROUGH WED WITH SLIGHTLY COOLER/DRIER CONDITIONS. WED
NGT THROUGH FRI BRINGS A LOT OF UNCERTAINTY WITH PCPN CHCS. OVERALL
PATTERN LOOKS TYPICAL OF SUMMER WITH NOCTURNAL MCS ACTIVITY
DEVELOPING ON EDGE OF MID LEVEL CAPPING AROUND PERIPHERY OF LARGE
UPPER RIDGE /HEAT DOME/ OVER THE SOUTHERN CONUS. TIMING FAVORS
MAINLY LATE NGT AND EARLY AM BUT WHICH DAY(S) REMAIN UNCERTAIN AS
DOES LOCATION... THUS BLANKETED SLIGHT CHC TO LOW CHC POPS WED NGT-FRI
FOR NOW AND AWAIT BETTER CLARITY/SIGNAL ON TIMING/LOCATION IN THE
COMING DAYS.       ..MCCLURE..

&&

.AVIATION...
AREAS OF LOW CLOUDS AND VISBYS REDUCED BY BR IN MVFR RANGE EARLY
THIS MORNING ARE EXPECTED TO IMPROVE TO VFR AFTER SUNRISE. ISOLATED
AND VERY LIGHT SHOWERS WILL CONTINUE TO STREAM EAST ACROSS THE
AREA...IMPACTING PRIMARILY THE CID...MLI AND BRL TERMINALS. MORE
WIDESPREAD...HEAVIER SHOWERS AND POSSIBLE THUNDERSTORMS ARE EXPECTED
TO DEVELOP NORTH OF AN ADVANCING WARM FRONT FROM LATE AFTERNOON AND
OVERNIGHT. THIS POTENTIAL IS CURRENTLY LIMITED TO THE BRL TAF...BUT
WILL LIKELY BE EXPANDED TO INCLUDE AT LEAST VC WORDING AT ALL
TERMINALS IN THE SUNDAY OVERNIGHT PERIODS OF THE NEW 12Z FORECASTS.
AT THE SAME TIME...FLIGHT CONDITIONS WILL LIKELY DETERIORATE TO
MVFR...AND POSSIBLY IFR BY SUNRISE SUNDAY.       ..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SHEETS/MCCLURE
Hazardous weather outlook, May 28, 4:47 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
447 AM CDT SAT MAY 28 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-291000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
447 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON MAINLY SOUTH OF
INTERSTATE 80...AND THEN ACROSS THE ENTIRE OUTLOOK AREA OVERNIGHT.
SOME OF THESE STORMS MAY BE STRONG IN THE FAR SOUTH LATE IN THE
AFTERNOON AND EVENING.

SEVERE STORMS WITH LARGE HAIL AND HEAVY RAINFALL WILL BE POSSIBLE
TONIGHT. THE GREATEST RISK APPEARS TO BE ALONG AND SOUTH OF A
LINE FROM OTTUMWA THROUGH MOLINE TO PRINCETON ILLINOIS...WHERE THE
STORM PREDICTION CENTER HAS OUTLOOKED A SLIGHT RISK FOR SEVERE
WEATHER.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL LINGER EARLY SUNDAY. THE STRONGEST
STORMS WILL POSE A RISK OF LARGE HAIL.

VERY WARM AND HUMID CONDITIONS ARE EXPECTED ON MEMORIAL DAY...
WITH AFTERNOON HEAT INDICES REACHING THE LOWER TO MIDDLE 90S IN
MANY AREAS.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY WITH A COLD FRONT. THE
THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME.

PERIODIC CHANCES OF THUNDERSTORMS WILL RETURN THE LATTER HALF OF
NEXT WEEK... WITH THE TIMING GENERALLY FAVORING LATE NIGHT AND
EARLY MORNINGS. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

SHEETS/MCCLURE

In the hours before

Special weather statement, May 28, 12:35 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1235 PM CDT SAT MAY 28 2011

IAZ088-089-098-099-ILZ025-026-034-035-MOZ009-010-281945-
HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-HANCOCK-
MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MOUNT PLEASANT...BURLINGTON...
KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...CARTHAGE...
MACOMB...MEMPHIS...KAHOKA
1235 PM CDT SAT MAY 28 2011

...SCATTERED STRONG THUNDERSTORMS POSSIBLE...

SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WINDS...ALONG WITH BRIEF HEAVY RAIN CAN BE EXPECTED THROUGH MID
AFTERNOON. WHILE ANY ONE STORM SHOULD NOT LAST VERY LONG...SEVERAL
STORMS MAY IMPACT THE SAME LOCATIONS.

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:24 PM CDTRiver Flood WarningDVNHenderson, Mercer16 hr
May 28, 4:18 PM CDTSpecial Weather StatementDVNPutnam57 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.